MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503658X
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 0.018" 300cm straight (st) tip sv peripheral steerable guidewire (pgw) frayed on the distal area.Because of this situation, the device didn´t progress in the support catheter (unknown).It was necessary to use an extra hydrophilic wire (0.018, 30 cm).There was no reported patient injury.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: the 0.018" 300cm straight (st) tip sv peripheral steerable guidewire (pgw) frayed on the distal area.Because of this situation, the device didn´t progress in the support catheter (unknown).It was necessary to use an extra hydrophilic wire (0.018, 30 cm).There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 35261017 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿distal tip-wires frayed/split/torn¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics or handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the 0.018" 300cm straight (st) tip sv peripheral steerable guidewire (pgw) frayed on the distal area.Because of this situation, the device didn´t progress in the support catheter (unknown).It was necessary to use an extra hydrophilic wire (0.018, 30 cm).There was no reported patient injury.One non-sterile sv018 guidewire (pgw.018 sv inter 300cm st) was received for analysis.During visual inspection, an unraveled condition at the distal end of the wire was noted.No other anomalies were observed during the visual analysis.Amplified images were taken to better observe the damaged portion of the unit.The unraveled condition is confirmed since the coiled wire is no longer around the core wire.No other anomalies were noted.A product history record (phr) review of lot 35261017 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿distal tip-wires ¿ frayed/split/torn¿ was not confirmed since no frayed/split conditions were found on the guidewire returned for analysis.However, an unraveled condition was noted on the tip of the unit since the coiled wire was no longer around the core wire.Vessel characteristics or handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.¿ neither the phr review nor the product analysis suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
PGW .018 SV INTER 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11582619
Report Number9616099-2021-04367
Device Sequence Number14672938
Product Code DQX
UDI-Device Identifier20705032056080
UDI-Public20705032056080
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number503658X
Device Catalogue Number503658X
Device Lot Number35261017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/31/2021
05/13/2021
06/09/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/07/2021
06/07/2021
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CATHETER.